Article Text

Download PDFPDF
CASE REPORT
Multiple renal calculi due to hypercalcaemia induced by over-the-counter vitamin D intoxication
  1. Robin George Manappallil1,
  2. Sudhin Shylendran2,
  3. Aryasree Kakkattil1,
  4. Archana Della Thomas2
  1. 1Internal Medicine, Baby Memorial Hospital, Calicut, Kerala, India
  2. 2Radiology, Baby Memorial Hospital, Calicut, Kerala, India
  1. Correspondence to Dr Robin George Manappallil, drrobingeorgempl{at}gmail.com

Summary

Renal stone disease is a common and painful condition. Even though it is rarely fatal, patients describe it as the worst pain in their life. While dietary calcium may decrease the risk of stone formation, patients on supplemental calcium are at higher risk. Moreover, patients with diabetes are more prone to develop renal calculi. Hypervitaminosis D is a rare cause of hypercalcaemia. This is a case of an elderly diabetic man who developed multiple calcium oxalate renal stones due to hypercalcaemia following calcium–vitamin D supplementation.

  • renal system
  • calcium and bone
  • diabetes
  • vitamins and supplements

Statistics from Altmetric.com

Footnotes

  • Contributors RGM: concept and design of manuscript, review of literature, preparation of manuscript and treating physician. SS: review of manuscript and radiologist in charge. AK: resident in charge. ADT: resident in charge.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.